Math. Model. Nat. Phenom.
Volume 8, Number 5, 2013Bifurcations
|Page(s)||13 - 30|
|Published online||17 September 2013|
Global Bifurcation for the Whitham Equation
Department of Mathematical Sciences, Norwegian University of
Science and Technology, 7491
2 Department of Mathematics, University of Bergen Postbox 7800, 5020 Bergen, Norway
⋆ Corresponding author. E-mail: email@example.com
We prove the existence of a global bifurcation branch of 2π-periodic, smooth, traveling-wave solutions of the Whitham equation. It is shown that any subset of solutions in the global branch contains a sequence which converges uniformly to some solution of Hölder class Cα, α < 1/2. Bifurcation formulas are given, as well as some properties along the global bifurcation branch. In addition, a spectral scheme for computing approximations to those waves is put forward, and several numerical results along the global bifurcation branch are presented, including the presence of a turning point and a ‘highest’, cusped wave. Both analytic and numerical results are compared to traveling-wave solutions of the KdV equation.
Mathematics Subject Classification: 35Q53 / 35C07 / 45K05 / 65M70 / 76B15
Key words: Whitham equation / global bifurcation / traveling waves / spectral projection / cosine transform
© EDP Sciences, 2013
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.